Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 201, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 18, 2004, 8:31 AM CDT for Maries County, Missouri. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2004, 8:31 AM CDT (13:31 UTC)
- Expired
- Jun 18, 2004, 9:45 AM CDT
- In force
- 74 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Maries County, MO
The radar
The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
134 WUUS53 KSGF 181331 SVRSGF MOC125-181445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 829 AM CDT FRI JUN 18 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARIES COUNTY IN CENTRAL MISSOURI. * UNTIL 945 AM CDT. * AT 827 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR IBERIA...OR 19 MILES EAST OF OSAGE BEACH... AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF MARIES COUNTY...INCLUDING THE TOWNS OF BRINKTOWN AND VICHY. THREE QUARTER INCH HAIL HAS BEEN WITH REPORTED WITH THIS STORM IN IBERIA. SEEK SHELTER INDOORS IF YOU ARE IN THE PATH OF THIS STORM. LAT...LON 3826 9219 3804 9217 3808 9167 3830 9163 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:00 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 18, 4:00 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 AM CDT FRI JUN 18 2004 .DISCUSSION... LARGE MCS CURRENTLY ACROSS EASTERN KANSAS AND NORTHERN OKLAHOMA WILL BE THE MAIN FORECAST CONCERN IN THE SHORT TERM. AT THE SURFACE...A FRONTAL BOUNDARY STRETCHED FROM CENTRAL OKLAHOMA THROUGH SOUTHERN MISSOURI. WATER VAPOR IMAGERY AND PROFILER DATA INDICATED A DECENT SHORTWAVE TRACKING INTO THE CENTRAL PLAINS. LIFT FROM THIS FEATURE IN ADDITION TO POSSIBLE JET ENTRANCE REGION ENHANCEMENT LED TO THE DEVELOPMENT OF A LARGE CONVECTIVE COMPLEX ACROSS THE PLAINS. EARLIER IN THE NIGHT...SOME WIND DAMAGE WAS ASSOCIATED WITH THE STORMS AS PROFILERS SHOWED SOME WESTERLY 40 TO 50 KT WINDS PUNCHING INTO THE BACKSIDE OF THE SYSTEM. THERE STILL MAY BE AN ISOLATED WIND THREAT ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI DURING THE EARLY MORNING HOURS. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERN TODAY. CONSIDERED HOISTING A FLOOD WATCH FOR TODAY...BUT DECIDED TO HOLD OFF AS PROLONGED HEAVY RAINFALL LOOKS UNLIKELY. FORWARD PROPAGATING CORFIDI VECTORS HAVE HANDLED THE SYSTEMS MOVEMENT FAIRLY WELL...SHOWING AN EASTERLY MOVEMENT OF 45 TO 50 KTS. WITH A MOIST AND TROPICAL AIRMASS IN PLACE...A QUICK ONE TO ONE AND A HALF INCHES OF RAIN ARE POSSIBLE AS THE MCS TRACKS ACROSS THE FORECAST AREA. HOWEVER...IM EXPECTING ONLY LOCALIZED MINOR FLOODING AT MOST...DUE TO THE QUICK MOVEMENT OF THE HEAVY RAINFALL AND 3-HOUR FLASH FLOOD GUIDANCE VALUES GENERALLY IN EXCESS OF 2 INCHES. FOR TONIGHT...KEPT LOW POPS IN FOR THE EVENING FOR ANY LINGERING CONVECTIVE ACTIVITY ACROSS THE AREA. ANOTHER COMPLEX OF STORMS LOOKS TO DEVELOP ACROSS THE PLAINS AGAIN DURING THE OVERNIGHT HOURS. HOWEVER...MODELS INDICATE THAT THIS COMPLEX WILL PASS SOUTH OF THE FORECAST AREA. KEPT 30 POPS IN THE GRIDS ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI TOWARD DAWN...AS THIS AREA MAY GET BRUSHED BY THE NORTHERN FRINGE OF THE AFOREMENTIONED COMPLEX. TEMPERATURES TODAY ARE GOING TO BE QUITE A CHALLENGE. LOWERED TEMPERATURES SIGNIFICANTLY DUE TO THE CONVECTIVE COMPLEX WHICH WILL MOVE OVER THE AREA. DROPPED TEMPERATURES TO THE MIDDLE 70S ACROSS MY NORTHERN COUNTIES...AS THIS AREA WILL LIKELY SEE THE MOST CLOUD COVER TODAY. TRENDED TEMPERATURES WARMER TO THE SOUTHEAST(MID 80S)...WHERE SOME HEATING WILL OCCUR. DID NOT MAKE A WHOLE LOT OF CHANGES TO THE REMAINDER OF THE FORECAST. MUCH OF THE PERIOD WILL CONTINUE TO HAVE PERIODIC CHANCES OF THUNDERSTORMS. I BUMPED UP POPS SLIGHTLY ON SUNDAY NIGHT...AS MOISTURE TRANSPORT INCREASES ACROSS THE PLAINS AHEAD OF AN APPROACHING FRONTAL SYSTEM. IF MODEL TRENDS CONTINUE...POPS MAY NEED TO BE RAISED FURTHER DURING THE SUNDAY NIGHT/MONDAY TIME FRAME. SAW && .AVIATION... STORM COMPLEX MOVING INTO EASTERN KANSAS EARLY THIS MORNING WILL AFFECT JLN/SGF TAF SITES BY 11Z. WILL PLAN ON LOWERING TEMPO CIGS TO IFR AS MOST INTENSE PORTION OF COMPLEX PASSES...BASED ON TRENDS FROM SOUTH CENTRAL KANSAS OBSERVATIONS. COULD ALSO SEE ANOTHER ROUND OF STORMS DEVELOP DURING THE AFTERNOON SO WILL CARRY PROB30 FOR STORMS IN TAFS AFTER 20Z. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 18, 5:43 AM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 543 AM CDT FRI JUN 18 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181800- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 543 AM CDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 60 MPH...HAIL TO THE SIZE OF PENNIES...AND TORRENTIAL RAINFALL. AREAS AFFECTED AND TIMING: LOCATIONS ALONG AND EAST OF A APPLETON CITY TO ANDERSON LINE THROUGH 10 AM. OTHER SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE ENTIRE OUTLOOK AREA IF ENOUGH CLEARING ALLOWS FOR INCREASED INSTABILITY. THE GREATEST CHANCE OF ADDITIONAL STRONG THUNDERSTORMS WILL BE ACROSS SOUTHERN MISSOURI. DISCUSSION: A COMPLEX OF THUNDERSTORMS DEVELOPED ACROSS THE CENTRAL PLAINS DURING THE OVERNIGHT HOURS AND WILL PUSH ACROSS THE OUTLOOK AREA THIS MORNING. WHILE THIS COMPLEX HAS SHOWN A WEAKENING TREND...ISOLATED MARGINALLY SEVERE HAIL AND WIND ARE POSSIBLE THIS MORNING ACROSS THE EASTERN TWO-THIRDS OF THE OUTLOOK AREA. IF CLEARING OCCURS ACROSS THE AREA AS THE MORNING SYSTEM DEPARTS...ADDITIONAL THUNDERSTORMS MAY DEVELOP ALONG NUMEROUS BOUNDARIES FOUND ACROSS THE OZARKS DURING THE AFTERNOON. A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL AND GUSTY WINDS...ALONG WITH TORRENTIAL RAINFALL. BRIEF HEAVY RAINFALL IS LIKELY THIS MORNING AS THE CONVECTIVE COMPLEX PUSHES EASTWARD. LOCATIONS UNDER THE HEAVIEST DOWNPOURS WILL RECEIVE A QUICK INCH TO INCH AND A HALF OF RAINFALL. THIS MAY PRODUCE SOME LOCALIZED MINOR STREET FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE ON A DAILY BASIS OVER THE WEEKEND...WITH INCREASING CHANCES EARLY NEXT WEEK. STRONG INSTABILITY WILL ALLOW A FEW SEVERE THUNDERSTORMS TO DEVELOP...HOWEVER OF GREATER CONCERN IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING EAST OF AN APPLETON CITY TO ANDERSON LINE. SPOTTERS SHOULD STAY TUNED FOR LATER UPDATES REGARDING POSSIBLE ADDITIONAL CONVECTION THIS AFTERNOON. SAW
In the hours before
Local storm report, Jun 18, 6:46 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0646 AM CDT FRI JUN 18 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0642 AM LIGHTNING 1 S CARTHAGE 37.16N 94.32W
06/18/2004 JASPER MO LAW ENFORCEMENT
LIGHTNING STRIKE CAUSED DAMAGE TO A LAW ENFORCEMENT
BUILDING
GFThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:23 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.